Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2022, 4:05 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 4:05 PM MST (23:05 UTC)
- Expired
- Jul 30, 2022, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 154 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WGUS55 KVEF 302305
FFWVEF
AZC015-310215-
/O.NEW.KVEF.FF.W.0063.220730T2305Z-220731T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
405 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 715 PM MST.
* At 405 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Southern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3467 11358 3469 11360 3473 11361 3476 11361
3479 11362 3482 11362 3492 11365 3496 11367
3499 11366 3506 11345 3501 11341 3473 11343
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV3 follow-up statements
459
WGUS75 KVEF 302359
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
459 PM PDT Sat Jul 30 2022
AZC015-310215-
/O.CON.KVEF.FF.W.0063.000000T0000Z-220731T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
459 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...
At 459 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Southern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3467 11358 3469 11360 3473 11361 3476 11361
3479 11362 3482 11362 3492 11365 3496 11367
3499 11366 3506 11345 3501 11341 3473 11343
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV485
WGUS75 KVEF 310113
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
613 PM PDT Sat Jul 30 2022
AZC015-310215-
/O.CON.KVEF.FF.W.0063.000000T0000Z-220731T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
613 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...
At 613 PM MST, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Heavy rain has ended, but flash
flooding is ongoing on area roadways.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Southern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3467 11358 3469 11360 3473 11361 3476 11361
3479 11362 3482 11362 3492 11365 3496 11367
3499 11366 3506 11345 3501 11341 3473 11343
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV461
WGUS75 KVEF 310210
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
710 PM PDT Sat Jul 30 2022
AZC015-310220-
/O.EXP.KVEF.FF.W.0063.000000T0000Z-220731T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
710 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MST THIS EVENING FOR
SOUTHERN MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 500 AM MST Sunday for a
portion of northwest Arizona.
LAT...LON 3467 11358 3469 11360 3473 11361 3476 11361
3479 11362 3482 11362 3492 11365 3496 11367
3499 11366 3506 11345 3501 11341 3473 11343
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:20 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 220 PM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight... Convection has fired early this afternoon along the high terrain of Mohave and eastern San Bernardino Counties. The inverted trough providing the dynamics for these storms has drifted to the west with its axis aligned with the Colorado River. This makes storm motion complicated today, with storms in the south moving northward and storms in the north moving southward. High resolution guidance indicate an area of storm convergence over the Arizona Strip later this evening. This is an area we are watching closely for the possibility of heavy rain and flooding. Given the significant amount of moisture in the atmosphere, all storms are efficient rain producers with the possibility of producing rain of over an inch in a short period of time. Frequent lightning and strong outflow wind will also be common with storms today. Storms will diminish in coverage this evening with the loss of daytime heating. .LONG TERM...Sunday through Friday... High pressure that has been bringing record heat to the pacific northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. Widespread convection can be expected across much of the area Sunday as the inverted trough moves northeast into California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds <10kts can be expected through tonight. Thunderstorm activity is not expected at the terminal but thunderstorms may affect some corridors. While it appears unlikely, outflow wind from a thunderstorm cannot be ruled out through 04Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Light wind below 10kts are expected at TAF sites areawide when thunderstorms are not around. Thunderstorms will impact several terminals through about 04Z Sunday. KBIH can expect to see thunderstorms this evening as well as KDAG. All convective activity should wane by around 04Z. Light wind will return areawide overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 3:35 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY
WAY ROAD AND NORTH ESTRELLA ROAD DUE TO
FLOODING.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 6:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Jul 29, 7:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 87 min |
| Jul 29, 8:20 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 8:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 9:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
| Jul 30, 12:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 1:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:38 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.